Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 224, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2004, 2:24 AM CDT for Medina County, Uvalde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:24 AM CDT (07:24 UTC)
- Expired
- Jun 30, 2004, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Medina County, TX, Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 300729 FFWSAT TXC325-463-301130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 224 AM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... MEDINA UVALDE * UNTIL 630 AM CDT * AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 11 MILES NORTH OF SABINAL...OR ABOUT 14 MILES SOUTHWEST OF TARPLEY...MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE YANCEY...UVALDE...RIO MEDINA...REAGAN WELLS...NATALIA...MONTELL...MICO...KNIPPA... HONDO...DHANIS...CONCAN AND CASTROVILLE. RADAR ESTIMATED RAINFALL AMOUNTS OF 3 TO 4 INCHES FROM 11 PM TO 2 AM BETWEEN CONCAN AND SABINAL. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2912 10007 2914 9886 2952 9885 2958 10009 $$
1 follow-up statement
000 WGUS74 KEWX 301027 FFSSAT TXC325-463-301130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT WED JUN 30 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 AM CDT FOR UVALDE AND MEDINA COUNTIES... AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR SABINAL...OR ABOUT 15 MILES WEST OF HONDO...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YANCEY...UVALDE...RIO MEDINA...REAGAN WELLS...NATALIA...MONTELL... KNIPPA...DHANIS...CONCAN AND CASTROVILLE. LOCAL LAW ENFORCEMENT HAS REQUESTED VOLUNTARY EVACUATION ALONG SECO AND HONDO CREEKS IN MEDINA COUNTY. ALSO...HIGHWAY 462 HAS BEEN CLOSED BETWEEN TARPLEY AND HONDO WITH WATER OVER THE ROAD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2912 10007 2914 9886 2952 9885 2958 10009 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:12 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 8:12 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 812 PM CDT TUE JUN 29 2004 .UPDATE...THE LARGE BAND OF CONVECTION IS GRADUALLY SHIFTING EAST. THIS IS EVIDENT ON THE WATER VAPOR IMAGERY AND RADAR AS A SHORT WAVE TROUGH OVER THE BIG BEND SLIDES NORTHEAST TOWARD THE CENTRAL U.S. THE LINE OF THUNDERSTORMS THAT DEVELOPED AHEAD OF THE SHORT WAVE TROUGH MAY CROSS INTO VAL VERDE AND EDWARDS COUNTIES AROUND MIDNIGHT. FEEL THE RAINS WILL BE MOST PREVALENT OVER THE EASTERN HALF OF THE COUNTY WARNING AREA WHERE DEEPEST MOISTURE RESIDES. SO HAVE MADE A FEW ADJUSTMENT ON THE TEMPS AND CLEANED UP THE WORDING ON POPS. REST OF FORECAST IS GOOD TO GO. && .PREVIOUS DISCUSSION... THE FLASH FLOOD WATCH THAT IS IN PLACE FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WILL CONTINUE UNTIL 4PM WEDNESDAY. A ANALYSIS OF SURFACE AND UPPER LEVEL DATA REFLECTS THE FOLLOWING: 1.A WEAK SURFACE RIDGE IS LOCATED TO THE EAST AND THIS RIDGE IS PROVIDING LOW LEVEL MOIST INFLOW OFF THE GULF INTO TEXAS. 2.A WEAK SURFACE RIDGE IS TO THE NORTHWEST AND IS NOT STRONG ENOUGH TO SLIDE SOUTHEAST. 3.A UPPER LEVEL INFLOW TAP FROM THE PACIFIC/BAJA REGION CONTINUES PROVIDING MOISTURE INTO THE TEXAS. THIS MOISTURE CONTINUES TO BE CHANNELED INTO TEXAS BETWEEN THE TWO PRESSURE RIDGES. THIS SYNOPTIC PATTERN RESULTS IN A LOW PRESSURE TROF OVER SOUTH CENTRAL TEXAS WITH MOISTURE FUNNELING INTO THIS REGION. AS LONG AS THE RIDGE TO THE EAST REMAINS DOMINATE...THIS CURRENT SYNOPTIC SITUATION WILL KEEP SOUTH CENTRAL TEXAS UNDER THE GUN FOR EXCESSIVE RAINFALL. THE MODELS KEEP THIS TREND IN PLACE THROUGH WEDNESDAY... BEFORE SLOWLY ENDING LATE WEDNESDAY NIGHT INTO THURSDAY. MODEL ANALYSIS SHIFTS THE LOW PRESSURE TROF EASTWARD BY WEDNESDAY MORNING WITH THE MAIN FOCUS OF RAIN MORE OVER THE EASTERN COUNTIES THAN WHAT IS CURRENTLY HAPPENING. EITHER WAY...MOST OF SOUTH CENTRAL TEXAS WILL CONTINUE TO RECEIVE FLASH FLOODING RAINS THROUGH TONIGHT AND WEDNESDAY BEFORE TAPERING OFF A TAD ON THURSDAY. BUT WITH THE MAIN THREAT BEING OVER THE EASTERN COUNTIES...THEN HIGHER PRECIPITATION PERCENTAGES WILL BE FORECASTED THERE. MODELS ARE IN AGREEMENT WITH ENDING THE RAIN EVENT ON THURSDAY. THE RIDGE TO THE EAST BUILDS WESTWARD AND THIS WILL CUTOFF THE UPPER LEVEL MOISTURE TAP FROM THE PACIFIC. WHAT WILL REMAIN IS A SLIGHT CHANCE OF AFTERNOON CONVECTION OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS...DUE TO HEATING AND THIS WILL BE MAINLY OVER EAST TEXAS SPILLING OVER INTO THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS. MODEL DIFFERENCES HAVE THE GFS AND ECMWF TRENDS THE GULF RIDGE WESTWARD AND PUSHING THE MOISTURE TROF INTO WEST TEXAS. THE GFS IS FASTER WITH THIS SCENARIO BUT THE END RESULTS ARE THE SAME. BY SUNDAY THE 4TH OF JULY...MODEL SHOWS A DRIER AIRMASS OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 89 72 92 / 70 70 50 30 AUSTIN BERGSTROM INTL AIRPORT 70 88 71 91 / 70 70 50 30 DEL RIO INTL AIRPORT 72 91 74 94 / 50 50 20 20 SAN ANTONIO INTL AIRPORT 72 88 73 92 / 70 70 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY. && 06/04/JB
Hazardous weather outlook, Jun 29, 6:00 AM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT TUE JUN 29 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:23 PM CDT | Flash Flood Warning | EWX | Atascosa, Bastrop, Caldwell, Comal, Frio, Guadalupe and 8 more | 112 min |
| Jun 29, 11:37 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jun 30, 12:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 4 hr |
| Jun 30, 3:24 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 6 hr |
| Jun 30, 3:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 4 hr |
| Jun 30, 4:13 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jun 30, 4:40 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Jun 30, 4:50 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 30, 4:54 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jun 30, 6:30 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 30, 7:00 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jun 30, 7:43 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Hays | 4 hr |
| Jun 30, 8:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 30, 8:39 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 2 more | 4 hr |
| Jun 30, 9:06 AM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 2 hr |
| Jun 30, 12:50 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Karnes, Lavaca | 3 hr |
| Jun 30, 1:36 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jun 30, 3:04 PM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Jun 30, 3:14 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 6 more | 3 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.